Alert archive / Illinois / Flash Flood Warnings in 1999

Flash Flood Warning 7, NWS Lincoln, IL

June 13, 1999Clay County, Richland County, Illinois

NWS Lincoln, IL issued this flash flood warning at Jun 13, 1999, 4:22 PM CDT for Clay County, Richland County, Illinois. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 13, 1999, 4:22 PM CDT (21:22 UTC)
Expired
Jun 13, 1999, 7:00 PM CDT
In force
3 hr
Issued by
NWS Lincoln, IL
Area
Whole counties

Counties Clay County, IL, Richland County, IL

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.4 hours before the alert went out and 326 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 1999-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 459 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 1999-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
459 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
887 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSPI 132125
FFWSPI
ILC025-159-140000-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
422 PM CDT SUN JUN 13 1999

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CLAY COUNTY IN SOUTHEASTERN ILLINOIS
  RICHLAND COUNTY IN SOUTHEASTERN ILLINOIS

* UNTIL 700 PM CDT

* AT 400 PM CDT...NWS DOPPLER RADAR SHOWED STRONG THUNDERSTORMS
  MOVING OVER PORTIONS OF CLAY AND RICHLAND COUNTIES...FROM NEAR
  FLORA TO NORTHWEST OF OLNEY. THESE STORMS WERE MOVING TO THE
  NORTHEAST AT 20 MPH. HOWEVER ADDITION STORM DEVELOPMENT WAS
  OCCURRING...CAUSING VERY HEAVY RAIN...WITH 2 TO 3 INCHES FALLING
  IN SOME AREAS.

  AT 405 PM...FLORA COUNTY ESDA REPORTED 1.97 INCHES OF RAINFALL IN
  FLORA IN LESS THAN ONE HOUR WITH WATER STARTING TO COVER THE
  ROADWAYS.

* ADDITIONAL THUNDERSTORMS ARE EXPECTED TO CONTINUE DEVELOPING OVER
  ALL OF CLAY AND RICHLAND COUNTIES THROUGH 7 PM. VERY HEAVY RAIN IS
  EXPECTED DUE TO THE STORMS MOVING OVER ALREADY SATURATED GROUND.
  PERSONS LIVING NEAR THE LITTLE WABASH RIVER AND BIG MUDDY CREEK
  SHOULD BE ESPECIALLY CAUTIOUS DUE TO THE POSSIBILITY OF FLASH
  FLOODING.

MOVE TO HIGHER GROUND IMMEDIATELY IF FLOOD WATERS THREATEN... AND
AVOID DRIVING ACROSS FLOODED ROADS.

SMITH/GOETSCH


&

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 2:25 PM CDT, 1 hour 57 minutes earlier.

Area forecast discussion, Jun 13, 2:25 PM CDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
225 PM CDT SUN JUN 13 1999

MAIN FOCUS FOR THIS PACKAGE WILL BE TRYING TO TIME THE EXIT OF
PRECIPITATION AS SYSTEM PUSHES EAST.

LATEST FEATURES SHOWS TROF IN THE NORTHERN PLAINS AND LOW PRESSURE OFF
THE CAROLINA COAST. A COLD FRONT WAS ACROSS CWA.

CURRENT WV LOOP AND KILX RADAR AGAIN SHOWS SCATTERED SHOWERS AND
THUNDERSTORMS DEVELOPING ALONG COLD FRONT.  OUT AHEAD OF FRONT THE
ATMOSPHERE AGAIN IS MOIST AND UNSTABLE THIS AFTERNOON. EXPECT RAPID
DEVELOPMENT OF THUNDERSTORMS OUT AHEAD OF FRONT AS IT MOVES EAST. EVEN
WITH CLOUD COVER AND THUNDERSTORMS EARLIER THIS MORNING...ATMOSPHERE
STILL UNSTABLE WITH LI/S OF -5 AND CAPES AROUND 2000 IN PLACE ACROSS
EASTERN PARTS OF CWA. LATEST SOUNDINGS THIS MORNING SHOWS MAJOR CONCERN
IS WITH HEAVY RAINFALL POTENTIAL IN STRONGER STORMS OUT AHEAD OF FRONT
AS PW VALUES ARE 1.5 INCHES OR GREATER. OTHER DEVELOPMENT WAS WITH
QUICKER MOVING SYSTEM IN THE UPPER MISSISSIPPI VALLEY SOUTHWEST INTO
CENTRAL PLAIN STATES.

ETA MODEL HAS A DECENT HANDLE ON FEATURES. ETA SHOWS TROF IN THE
NORTHERN PLAINS STRENGTHENING AND MOVE SOUTHEAST ACROSS CWA. THIS WILL
AID TO PUSH THE WARM AND HUMID AIR EAST OF CWA.  ETA CONTINUES TO SHOW
SOME GOOD DYNAMICS AND INSTABILITY OVER CWA UNTIL EVENING. PLENTY OF
MOISTURE IS IN PLACE ACROSS PARTS OF THE CWA UNTIL MONDAY MORNING. WILL
GO OCASSIONAL SHOWERS AND THUNDERSTORMS IN SOUTHEAST TONIGHT AND
MENTION POPS IN THE WEST.  WILL ALSO COORDINATE WITH OFFICE ON THE
CURRENT FLASH FLOOD WATCH ACROSS CWA.  ONLY MENTIONING SLIGHT POPS IN
SOUTHEAST CWA MONDAY MORNING...OTHERWISE DRY ON MONDAY. NEXT ATTENTION
WILL BE IN THE MIDDLE OF THE WEEK WITH THE NEXT SYSTEM APPROACHING.
FWC/FAN TEMPERATURES SEEM REASONABLE AND MAY ONLY TWEEK SLIGHTLY.

SPI BB 061/077 051/072 050 13510
PIA BB 059/075 049/071 051 13510
DEC BB 062/077 051/072 050 13820
CMI BB 062/077 051/072 050 13+20
MTO BB 063/078 052/074 052 13+30
LWV BB 063/078 052/074 052 13+30

EH

Nearby

Flash Flood Warnings in Illinois, 1999Every flash flood warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.